Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 37, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 11, 2009, 2:57 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 12, 2009, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2009, 2:57 PM MDT (20:57 UTC)
- In effect from
- May 12, 2009, 1:00 PM MDT
- Expired
- May 12, 2009, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2008 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 112057 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MDT MON MAY 11 2009 ...RED FLAG WARNING TUESDAY AFTERNOON TO EARLY EVENING FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITY... .THE WIND FLOW ALOFT WILL INCREASE ON TUESDAY AND ALLOW FOR STRONG SURFACE WINDS. THE STRENGTHENING OF WIND WILL BE COUPLED WITH LOW HUMIDITY ESPECIALLY FOCUSING ON THE AREA ALONG AND NORTH OF A LINE FROM CLINES CORNERS TO TUCUMCARI. NMZ103-104-107-108-121400- /O.UPG.KABQ.FW.A.0037.090512T1700Z-090513T0200Z/ /O.NEW.KABQ.FW.W.0037.090512T1900Z-090513T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 257 PM MDT MON MAY 11 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
2 follow-up statements
000 WWUS85 KABQ 121320 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 720 AM MDT TUE MAY 12 2009 ...RED FLAG WARNING THIS AFTERNOON TO EARLY EVENING FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITY... .SOUTHWESTERLY WINDS WILL INCREASE THROUGH THE DAY...AND RELATIVE HUMIDITY WILL RAPIDLY DECREASE BY THE AFTERNOON. THIS SCENARIO WILL CREATE A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS...GENERALLY ALONG AND NORTH OF A LINE FROM CLINES CORNERS TO TUCUMCARI. NMZ103-104-107-108-122130- /O.CON.KABQ.FW.W.0037.090512T1900Z-090513T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 720 AM MDT TUE MAY 12 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
000 WWUS85 KABQ 122116 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 PM MDT TUE MAY 12 2009 ...RED FLAG WARNING REST OF THIS AFTERNOON TO EARLY EVENING FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITY... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS PORTIONS OF THE EASTERN PLAINS AND CENTRAL MOUNTAINS THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING. THE MAIN FOCUS AREA WILL BE FOUND ALONG AND NORTH OF INTERSTATE 40 TO THE COLORADO BORDER. NMZ103-104-107-108-130200- /O.CON.KABQ.FW.W.0037.000000T0000Z-090513T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 316 PM MDT TUE MAY 12 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 11, 2:54 PM MDT, 3 minutes earlier.
Area forecast discussion, May 11, 2:54 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT MON MAY 11 2009 .DISCUSSION... LATEST SURFACE ANALYSIS AND VISIBLE SATELLITE IMAGERY CONTINUE TO SHOW LOW CLOUDS OVER THE EASTERN THIRD OF THE STATE. A FEW BREAKS ARE BEGINNING TO SHOW UP IN MOST AREAS EXCEPT RIGHT ALONG THE TX STATE LINE. ELSEWHERE TO THE WEST...SKIES ARE CLEAR AND DEWPOINTS HAVE FALLEN INTO THE TEENS AND 20S. 12Z GFS/18Z NAM INDICATE LOW CLOUDS WILL REDEVELOP OVER THE FAR EASTERN PLAINS AFTER DARK SO RAISED SKY COVER BACK ABOVE MOSTLY CLOUDY AND REINTRODUCED PATCHY FOG AS SURFACE DEWPOINT DEPRESSIONS NEAR ZERO AFTER MIDNIGHT. NO MAJOR CHANGES MADE TO THE REMAINDER OF THE FORECAST THROUGH THE WEEK...EXCEPT TO LOWER SKY COVER TO CLEAR/SUNNY IN THE WEST. THE MAIN CONCERN WILL BE TUESDAY WITH FIRE WEATHER...SEE DISCUSSION BELOW FOR DETAIL. TEMPERATURES WILL WARM SIGNIFICANTLY IN THE EASTERN PLAINS FROM THE 50S AND 60S TODAY TO THE LOWER 90S TUESDAY AFTERNOON AS DRY DOWNSLOPING INVADES THE REGION. TEMPS WILL ONCE AGAIN BE 10 TO 15F ABOVE NORMAL AREAWIDE. A SIMILAR SCENARIO PANS OUT FOR WEDNESDAY WITH LIGHTER WINDS AND WELL ABOVE NORMAL TEMPS. ANOTHER FRONT PLOWS SW THROUGH THE PLAINS WEDNESDAY EVENING WITH SIGNIFICANT LOW LEVEL MOISTURE. THE 12Z NAM/GFS/ECMWF/UKMET AGREE THAT A H5 WEAKNESS WILL DEVELOP OVER THE DESERT SW ALLOWING MID/ UPPER LEVEL FLOW TO BACK OVER NM. THIS WILL MAINLY TIGHTEN THE MOISTURE GRADIENT AND INCREASE THE CHANCE FOR STORMS ALONG THE TX BORDER THURSDAY EVENING. SUBTLE WEAKNESSES WITHIN THIS WEAK UPPER LEVEL FLOW REGIME WILL COMPLICATE THE FORECAST FRIDAY INTO MAYBE SUNDAY WITH STORM CHANCES IN THE PLAINS. THE GOOD NEWS FOR MANY WILL BE THAT TEMPS WILL ATTEMPT TO ADJUST BACK TO SEASONAL NORMALS FOR A MAJORITY OF THE STATE BEGINNING THURSDAY. FOR THE PERIOD MAY 1-10 2009 THE AVERAGE TEMP AT KABQ IS 69.4F...WHICH PLACES THE MONTH SO FAR AT 3RD WARMEST ON RECORD FOR THE MAY 1-10 1897-2009 PERIOD. THE 2009 YEARLY TOTAL OF 0.70 INCHES OF PRECIPITATION IS TIED AT 7TH DRIEST WITH 1967 FOR THE 1897-2009 PERIOD. GUYER && .AVIATION... LOW CLOUDS WILL CONTINUE TO GRADUALLY BREAK UP AS THE AFTERNOON PROGRESSES. HOWEVER...LOOKING AT A QUICK RETURN TO MVFR AND LOCALIZED IFR CONDITIONS THIS EVENING. NOT LOOKING FOR QUITE AS WIDESPREAD LOW CLOUDS AND REDUCED VIS OVERNIGHT AS COMPARED TO LAST NIGHT BUT WILL AFFECT A GOOD MAJORITY OF THE EASTERN PLAINS. LOOK FOR THE MVFR CONDITIONS TO ERODE AWAY QUICKER TUESDAY MORNING AS OBSERVED THIS MORNING. WINDS WILL TREND UP ON TUESDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... HUMIDITY READINGS ARE RATHER LOW ACROSS CENTRAL AND WESTERN AREAS AND THE MIX OUT WILL CONTINUE EASTWARD. BREEZINESS THAT IS OCCURRING THIS AFTERNOON WILL GENERALLY DIE DOWN SHORTLY AFTER SUNSET. THE EXCEPTION OVERNIGHT WILL BE ACROSS THE HIGHEST RIDGES WHERE THE WIND FLOW ALOFT WILL STRENGTHEN. HUMIDITY RECOVERIES TONIGHT WILL BE POOR TO MODERATE ACROSS WESTERN AND CENTRAL AREAS AND GOOD TO EXCELLENT ACROSS THE EASTERN PLAINS AS ABUNDANT MOISTURE AND LOW CLOUDS PUSH BACK TOWARDS THE WEST. A STRONGER MIXING DAY WILL OCCUR ON TUESDAY AND PROVIDE A NOTICEABLE INCREASE IN WIND SPEEDS ACROSS THE FORECAST AREA. ESPECIALLY AFFECTING THE INTERSTATE 40 CORRIDOR NORTHWARD BETWEEN GALLUP TO TUCUMCARI. THE RIGHT COMBINATION OF LOW HUMIDITY AND STRONG WINDS IS EXPECTED TO BE MOST LIKELY ALONG AND NORTH OF A LINE FROM CLINES CORNERS TO TUCUMCARI SO WILL GO AHEAD AND UPGRADE THE FIRE WEATHER WATCH TO A WARNING FOR THAT AREA. EXPECT 1 TO 2 HOURS WORTH OF CRITICAL CONDITIONS NORTH OF A LINE FROM GALLUP TO ALBUQUERQUE. HIGH HAINES INDEX VALUES OF 6 WILL AFFECT ALL OF THE FORECAST AREA TUESDAY AFTERNOON. RESIDUAL BREEZY TO LOCALLY WINDY CONDITIONS IS EXPECTED TO CONTINUE WEDNESDAY AFTERNOON WHILE THE MODELS ARE IN AGREEMENT WITH ANOTHER BACK DOOR FRONT WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THIS FRONT IS EXPECTED TO RAISE HUMIDITY READINGS BEHIND IT AND ULTIMATELY SPILL INTO THE RIO GRANDE VALLEY AND POINTS TO THE WEST WEDNESDAY NIGHT. THE SHALLOW END OF THIS MOISTURE PUSH IS EXPECTED TO MAKE IT ALL THE WAY TO THE CONTINENTAL DIVIDE THURSDAY MORNING. THE MODELS ARE IN FAIR AGREEMENT WITH THE MOISTURE MIXING OUT ACROSS WESTERN AND CENTRAL AREAS DURING THE THURSDAY TIME FRAME. A FEW THUNDERSTORMS COULD FORM ALONG THIS MOISTURE GRADIENT...GENERALLY ALONG THE EAST SLOPES OF THE SANGRE DE CRISTOS AND PORTIONS OF THE EASTERN PLAINS THURSDAY AFTERNOON. THE THUNDERSTORM SCENARIO IS A LITTLE MORE UNCERTAIN. THE MODELS ARE IN FAIR AGREEMENT WITH A BREEZY...WARM AND DRY SCENARIO FOR FRIDAY BUT ANOTHER BACK DOOR FRONT IS DEPICTED FOR FRIDAY NIGHT INTO SATURDAY. ONCE AGAIN...HIGHER MOISTURE WILL FLOW WESTWARD AND COULD SPARK A FEW THUNDERSTORMS. AT THIS TIME THE WEEKEND FORECAST LOOKS TO BE A LITTLE MORE MUDDLED AND WILL BE DEPENDENT ON HOW STRONG OF A MOISTURE PUSH THE BACK DOOR FRONT PROVIDES. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 87 48 83 / 0 0 0 0 GALLUP.......................... 41 83 40 81 / 0 0 0 0 GRANTS.......................... 40 84 41 82 / 0 0 0 0 GLENWOOD........................ 45 89 46 88 / 0 0 0 0 CHAMA........................... 34 75 34 75 / 0 0 0 0 LOS ALAMOS...................... 49 79 50 77 / 0 0 0 0 RED RIVER....................... 34 71 34 71 / 5 0 0 0 TAOS............................ 39 79 40 80 / 0 0 0 0 SANTA FE........................ 46 83 44 81 / 0 0 0 0 SANTA FE AIRPORT................ 48 86 47 84 / 0 0 0 0 ESPANOLA........................ 48 88 45 86 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 56 88 58 88 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 56 90 57 90 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 55 85 56 86 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 55 89 57 89 / 0 0 0 0 SOCORRO......................... 54 91 55 90 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 46 82 47 79 / 0 0 0 0 MORIARTY/ESTANCIA............... 45 85 46 80 / 0 0 0 5 CARRIZOZO....................... 51 87 55 87 / 0 0 0 0 RUIDOSO......................... 46 80 49 79 / 0 0 0 0 RATON........................... 42 88 45 84 / 0 0 0 5 LAS VEGAS....................... 46 84 48 80 / 0 0 0 0 ROY............................. 49 86 51 80 / 0 0 0 5 CLAYTON......................... 54 88 54 79 / 5 5 0 5 SANTA ROSA...................... 52 92 56 89 / 0 0 0 5 TUCUMCARI....................... 55 95 57 92 / 5 5 0 5 FORT SUMNER..................... 54 90 54 90 / 0 0 0 5 CLOVIS.......................... 58 90 60 90 / 10 5 0 5 PORTALES........................ 59 92 61 92 / 5 5 0 5 ROSWELL......................... 54 95 60 95 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM TO 8 PM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ103-104-107-108. && GUYER/50
Hazardous weather outlook, May 11, 5:36 AM MDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 536 AM MDT MON MAY 11 2009 NMZ001>021-026-121200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 536 AM MDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS...THE EASTERN PLAINS...AND THE SANDIA/MANZANO AND GALLINAS MOUNTAINS WITH GUSTY WINDS AND LOW HUMIDITIES. FOR WEDNESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR THURSDAY THROUGH SATURDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...THUNDERSTORMS DEVELOPING OVER THE EASTERN PLAINS MAY PRODUCE GUSTY WINDS AND HAIL. FOR SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:13 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 8 hr |
Nearby
Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.